Thunderstorm Wind, Wyandot
- When
- September 23, 12:42 AM EST
- Where
- Wyandot County, Upper Sandusky
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.833, -83.283
A few large limbs were reported down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 23, 12:30 AM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 130 AM EDT FRI SEP 23 2005 .AVIATION(06Z-06Z)... CDFNT BISECTING THE AREA ATTM AND SHOULD BE SOUTH OF KMFD-KYNG VCNTY BY 08Z-10Z. CONVECTION OCCURRING ON EITHER SIDE OF THE FRONT AND WL CONT TO AFFECT ALL TERMINALS ACRS NRN OH AND ERIE PA THRU THE ERY MORNING. BHND THE CDFNT XPC WDSPRD MVFR CIGS ARND OVC015 TO MOVE IN FM THE NW. MSTR WL BE SLOW TO MOVE OUT FRI. WL HOLD ONTO MVFR CIGS THRU 16-18Z THEN BRING UP TO VFR BUT WL CONT WITH A BKN-OVC CIG THRU LATE AFTN. NLY WNDS BHND THE CDFNT WL TURN MORE NELY FOR THE DAYTIME HOURS. && .SHORT TERM (TONIGHT THRU SAT)... WL HV TO DEAL WITH SLGT SVR THREAT THIS EVE AS CDFNT MOVS THRU PUSHING UNSTBL AMS SE OF AREA BY LATER TNGT. THINK MOST OF THE PRECIP SHUD BE SE OF AREA BY FRIDAY SO PLAN TO ONLY CARRY SML CHC FOR SERN COS FRI MORN. MODELS NOW COMING BACK ARND TO SHOWING STRONGER RDG BLDG ACRS AREA LATE FRI INTO SAT THUS SPLITTING THE BAND OF PRECIP THAT WAS SHOWN TO PERSIST OVR PART OF CWA FRI NITE AND SAT. NOW WL BACK POPS OFF BOTH PDS WITH EXPECTATION THAT ENERGY WL RE-FOCUS BACK WITH NEXT SYS PROGGED FOR SUN. && .LONG TERM (SAT NIGHT THRU THU)... GFS AND ECMWF CONT TO SHOW CDFNT MOVG THRU LATE SUN. QUESTION IS WHETHER MSTR FM REMNANTS OF RITA WL EJECT NE AHD OF FNT WHICH WL GREATLY AFFECT POPS AND QPF. WL GNLY PLAY CLOSE TO GFS/HPC GUIDANCE FOR NOW. MOST PRECIP SHUD END NW TO SE SUN NITE BUT A LTL CUD LINGER INTO MON MORN FOR SERN COS. HI PRES MOVG ACRS AREA FOR DRY WX LATER MON INTO TUE NITE. MAY NEED SLGT CHC FOR SHRA/TSRA AS EARLY AS LATE TUE NITE FOR XTRM W...OTWR WL CARRY CHC ON WED AND WED NITE FOR FROPA THEN XPCT RETURN TO DRY WX ON THU WITH NEXT RDG BLDG TWD AREA. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...TK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 533 AM EDT THU SEP 22 2005 OHZ003-006>009-017>019-027-028-230945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTH CENTRAL OHIO. .DAY ONE... SPC HAS PLACED NORTHWEST OHIO IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHWEST OHIO THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN NORTHWEST OHIO THIS AFTERNOON INTO THIS EVENING. OHZ010>014-020>023-029>033-036>038-047-089-PAZ001>003-230945- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD- 533 AM EDT THU SEP 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO...NORTH CENTRAL OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 747 PM EDT THU SEP 22 2005 OHZ009>014-089-PAZ001>003-230030- ASHTABULA LAKESHORE OH-LORAIN OH-CUYAHOGA OH-GEAUGA OH-LAKE OH- ASHTABULA INLAND OH-SOUTHERN ERIE PA-NORTHERN ERIE PA-CRAWFORD PA- ERIE OH- 747 PM EDT THU SEP 22 2005 THUNDERSTORMS WITH STRONG WINDS WERE MOVING SOUTHEAST ACROSS LAKE ERIE AT ABOUT 35 MPH. THE STORMS WILL ARRIVE ALONG THE SOUTH SHORE OF LAKE ERIE BETWEEN 830 AND 9 PM. IF THE STORMS MAINTAIN THEIR INTENSITY THERE COULD BE WIND GUSTS OF 50 TO 60 MPH OVER THE LAKESHORE COUNTIES FROM NEAR SANDUSKY EAST TO CLEVELAND AND ASHTABULA TO ERIE PENNSYLVANIA. THE STRONGEST WINDS WOULD LIKELY OCCUR NEAR THE LAKESHORE. THE STORMS WERE ASSOCIATED WITH A COLD FRONT MOVING SOUTHEAST ACROSS THE GREAT LAKES. RESIDENTS OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA SHOULD STAY ALERT TO THE MOVEMENT OF THESE STORMS AND BE READY TO MOVE TO SAFE SHELTER INDOORS. KOSARIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 755 PM EDT THU SEP 22 2005 OHZ003-006>009-017>019-230100- HANCOCK OH-SENECA OH-HURON OH-SANDUSKY OH-WOOD OH-LUCAS OH-ERIE OH- OTTAWA OH- 755 PM EDT THU SEP 22 2005 ...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE EAST TOWARD THE REGION... THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN CLEVELAND INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT ABOUT 35 MPH. THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS WILL MOVE INTO LUCAS AND WOOD COUNTIES BY 850 PM...AND OTTAWA...SANDUSKY...HANCOCK AND SENECA COUNTIES BY 930 PM. MOVE INDOORS AND STAY AWAY FROM APPLIANCES AND WINDOWS UNTIL THE STORMS HAVE PASSED. LOMBARDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1105 PM EDT THU SEP 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG ASHTABULA 41.88N 80.80W
09/22/2005 ASHTABULA OH LAW ENFORCEMENT
LARGE LIMBS DOWN.
0840 PM TSTM WND GST FAIRPORT HARBOR 41.75N 81.27W
09/22/2005 55 MPH LAKE OH COAST GUARD
0845 PM TSTM WND DMG WILLOUGHBY 41.65N 81.41W
09/22/2005 LAKE OH LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0920 PM TSTM WND DMG WESTON 41.35N 83.79W
09/22/2005 WOOD OH LAW ENFORCEMENT
LIMBS DOWN ONE BLOCKING THE ROAD.
0923 PM TSTM WND GST LUCKEY 41.45N 83.48W
09/22/2005 47 MPH WOOD OH AMATEUR RADIO
0938 PM TSTM WND DMG RISINGSUN 41.27N 83.43W
09/22/2005 WOOD OH LAW ENFORCEMENT
TREES AND WIRES DOWN.
1037 PM TSTM WND DMG LYNDHURST 41.52N 81.49W
09/22/2005 CUYAHOGA OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
LOMBARDYThe Cleveland radar (KCLE), 136 km away, was scanning. The volume nearest the first event began at 05:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473820.